Alert archive / Kansas / Frost Advisories in 2015
Frost Advisory 7, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Nov 7, 2015, 3:33 AM CST for 17 counties in Kansas. It took effect at Nov 8, 2015, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2015, 3:33 AM CST (09:33 UTC)
- In effect from
- Nov 8, 2015, 12:00 AM CST
- Expired
- Nov 8, 2015, 8:56 AM CST
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 75 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
258 WWUS73 KICT 070933 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 333 AM CST SAT NOV 7 2015 KSZ067>072-082-083-091>096-098>100-072345- /O.NEW.KICT.FR.Y.0007.151108T0600Z-151108T1600Z/ /O.CON.KICT.FR.Y.0006.000000T0000Z-151107T1400Z/ RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER... IOLA...HUMBOLDT...KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...MOLINE... LONGTON...GRENOLA...NEODESHA...FREDONIA...CHANUTE...SEDAN... CEDAR VALE...COFFEYVILLE...INDEPENDENCE...PARSONS 333 AM CST SAT NOV 7 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST SUNDAY. * TEMPERATURES...SATURDAY MORNING WILL BE IN THE MID TO UPPER 30S. ON SUNDAY MORNING...TEMPERATURES WILL BE NEAR FREEZING. * TIMING...TEMPERATURES WILL WARM QUICKLY THIS MORNING AND DROP RAPIDLY AFTER SUNSET THIS EVENING. FROST COULD FORM AS EARLY AS MIDNIGHT SATURDAY NIGHT. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED BY THESE CHILLY TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HOWERTON
4 follow-up statements
550 WWUS73 KICT 071410 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 810 AM CST SAT NOV 7 2015 KSZ067>072-082-083-091>096-098>100-080415- /O.EXP.KICT.FR.Y.0006.000000T0000Z-151107T1400Z/ /O.CON.KICT.FR.Y.0007.151108T0600Z-151108T1600Z/ RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER... IOLA...HUMBOLDT...KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...MOLINE... LONGTON...GRENOLA...NEODESHA...FREDONIA...CHANUTE...SEDAN... CEDAR VALE...COFFEYVILLE...INDEPENDENCE...PARSONS 810 AM CST SAT NOV 7 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST SUNDAY... ...FROST ADVISORY HAS EXPIRED... * TEMPERATURES...NEAR FREEZING FOR EARLY SUNDAY MORNING. * TIMING...FROST COULD BEGIN FORM AFTER MIDNIGHT TONIGHT AND WILL CONTINUE INTO THE EARLY MORNING HOURS ON SUNDAY. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED BY THESE CHILLY TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
851 WWUS73 KICT 072133 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 333 PM CST SAT NOV 7 2015 KSZ067>072-082-083-091>096-098>100-081145- /O.CON.KICT.FR.Y.0007.151108T0600Z-151108T1600Z/ RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER... IOLA...HUMBOLDT...KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...MOLINE... LONGTON...GRENOLA...NEODESHA...FREDONIA...CHANUTE...SEDAN... CEDAR VALE...COFFEYVILLE...INDEPENDENCE...PARSONS 333 PM CST SAT NOV 7 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST SUNDAY... * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...FROST WILL FORM AFTER MIDNIGHT TONIGHT AND WILL CONTINUE INTO THE EARLY MORNING HOURS ON SUNDAY. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED BY THESE CHILLY TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LAWSON
350 WWUS73 KICT 080321 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 921 PM CST SAT NOV 7 2015 KSZ067>072-082-083-091>096-098>100-081600- /O.CON.KICT.FR.Y.0007.151108T0600Z-151108T1600Z/ RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER... IOLA...HUMBOLDT...KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...MOLINE... LONGTON...GRENOLA...NEODESHA...FREDONIA...CHANUTE...SEDAN... CEDAR VALE...COFFEYVILLE...INDEPENDENCE...PARSONS 921 PM CST SAT NOV 7 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY... * TEMPERATURES...WILL FALL INTO THE LOW TO MID 30S EARLY SUNDAY MORNING. * TIMING...FROST WILL FORM AFTER MIDNIGHT TONIGHT AND WILL CONTINUE INTO THE EARLY MORNING HOURS ON SUNDAY. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED BY THESE CHILLY TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
072 WWUS73 KICT 081456 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 856 AM CST SUN NOV 8 2015 KSZ067>072-082-083-091>096-098>100-081600- /O.CAN.KICT.FR.Y.0007.000000T0000Z-151108T1600Z/ RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER... IOLA...HUMBOLDT...KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...MOLINE... LONGTON...GRENOLA...NEODESHA...FREDONIA...CHANUTE...SEDAN... CEDAR VALE...COFFEYVILLE...INDEPENDENCE...PARSONS 856 AM CST SUN NOV 8 2015 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE WARMED RAPIDLY INTO THE UPPER 30S AND 40S THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$ JAKUB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Nov 7, 3:24 AM CST, 9 minutes earlier.
Area forecast discussion, Nov 7, 3:24 AM CST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 324 AM CST SAT NOV 7 2015 .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 315 AM CST SAT NOV 7 2015 TODAY-TONIGHT: SURFACE RIDGE MOVES ACROSS AREA TODAY AND TONIGHT WITH RELATIVELY LIGHT WINDS. WITH INFLUX OF COOLER AIR...TEMPERATURES WILL BE SEVERAL DEGREES COOLER. TEMPERATURES TONIGHT WILL LIKELY RESULT IN WIDESPREAD FROST AND/OR FREEZE. WILL HOIST ANOTHER FROST ADVISORY FOR SOUTHERN HALF OF AREA FOR TONIGHT. SUN-SUN NIGHT: RETURN FLOW DEVELOPS IN EARNEST ACROSS THE WEST DURING THE DAY. HIGH TEMPERATURES WILL BE A BIT HIGHER IN THE WEST AND COOLER IN THE EAST DUE TO INCREASED MIXING/RETURN FLOW IN THE WEST...AND EXISTING COOL AIR/LIMITED MIXING IN SOUTHEAST KS. INFLUX OF LOW LEVEL MOISTURE AND INCREASING WINDS SUN NIGHT SHOULD MODERATE LOWS WEST OF FLINT HILLS. MON: WITH LOW PRESSURE DEEPING TO THE WEST...WILL SEE INCREASE IN WINDS AND SLIGHT UPTICK IN TEMPERATURES. INFLUX OF DEEPER MOISTURE MON NIGHT...COULD RESULT IN A SPRINKLE OR STRAY SHOWER...BUT IT APPEARS BULK OF MOISTURE/WARM AIR ADVECTION WILL GO TO MOISTING/ WARMING COLUMN RATHER THAN LIFT AND WILL KEEP FORECAST DRY THIS CYCLE. EXTENSIVE CLOUDS AND SOME WIND DURING THE NIGHT WILL KEEP LOWS RELATIVELY MILD. -HOWERTON .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 315 AM CST SAT NOV 7 2015 TEMPERATURES ON TUE WILL BE QUITE MILD...WITH HIGHS FLIRTING WITH 70 OVER MUCH OF CENTRAL/SOUTH CENTRAL KS. LIMITING FACTOR WILL BE AMOUNT OF CLOUDS DURING THE AFTERNOON...WHICH STILL A BIT TENUOUS. BUT UNLIKE LAST NIGHT...ECMWF/GFS ARE IN MUCH BETTER AGREEMENT WITH MIDWEEK SYSTEM. THEY HAVE CONVERGED TO A SOLUTION THAT IS ABOUT MIDWAY BETWEEN YESTERDAYS EXTREMES. THIS COMPROMISE SHOWS A WEAKER...MORE PROGRESSIVE SYSTEM THAN YESTERDAY ECMWF...BUT SLOWER...DEEPER SYSTEM THAN YESTERDAY GFS. THE RESULT IS A PRONOUNCED DRY SLOT MOVING THROUGH ON TUE NIGHT/EARLY WED AND A QUICKER EXIT OF PRECIPITATION ON WED NIGHT. WITH PRECIPITATION ENDING SOONER ON WED NIGHT...CHANCES FOR RAIN AND SNOW IN CENTRAL KS LOOKS REMOTE. -HOWERTON && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1144 PM CST FRI NOV 6 2015 SOME MID LEVEL CLOUDS CONTINUE TO MOVE THROUGH THE NORTHERN PORTIONS OF THE FORECAST AREA WTIH A FEW BRIEF SHOWERS THIS MORNING. THIS CLOUD COVER WILL DEPART THE AREA BY MID MORNING LEAVING CLEAR SKIES. OTHERWISE, VFR CONDITIONS WILL PREVAIL THIS MORNING THROUGH TONIGHT. METZGER && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 34 60 41 / 0 0 0 0 HUTCHINSON 59 31 60 42 / 0 0 0 0 NEWTON 58 34 59 40 / 0 0 0 0 ELDORADO 60 34 58 39 / 0 0 0 0 WINFIELD-KWLD 61 34 59 40 / 0 0 0 0 RUSSELL 57 33 61 43 / 0 0 0 0 GREAT BEND 57 33 61 43 / 0 0 0 0 SALINA 59 33 60 42 / 0 0 0 0 MCPHERSON 58 32 60 41 / 0 0 0 0 COFFEYVILLE 62 33 59 36 / 0 0 0 0 CHANUTE 60 32 58 34 / 0 0 0 0 IOLA 60 32 57 34 / 0 0 0 0 PARSONS-KPPF 61 32 58 35 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY UNTIL 8 AM CST THIS MORNING FOR KSZ067>072-082- 083-091>096-098>100. FROST ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CST SUNDAY FOR KSZ067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Nov 6, 3:06 PM CST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 306 PM CST FRI NOV 6 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-071500- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 306 PM CST FRI NOV 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT AREAS OF FROST ARE EXPECTED ACROSS SOUTHERN KANSAS LATE TONIGHT. SEE LATEST FROST ADVISORY FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AREAS OF FROST ARE EXPECTED ACROSS SOUTHERN KANSAS SATURDAY MORNING. SEE LATEST FROST ADVISORY FOR ADDITIONAL DETAILS. AREAS OF FROST WILL ALSO BE LIKELY FOR SOUTHERN KANSAS LATE SATURDAY NIGHT INTO SUNDAY MORNING. VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED SUNDAY AFTERNOON FOR AREAS WEST OF I-135 AND FOR MOST OF CENTRAL AND SOUTH CENTRAL KANSAS MONDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY ACROSS SOUTHEAST KANSAS. SEVERE STORMS ARE NOT EXPECTED WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ LAWSON
Nearby
Frost Advisories in Kansas, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.